MAUDE Adverse Event Report: DEPUY MITEK LLC US FASTIN RC 5MM ORTHOCORD W/O NEEDLES; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US FASTIN RC 5MM ORTHOCORD W/O NEEDLES; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222993
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
This is report 3 of 5 for (b)(4).It was reported by a healthcare professional that during a rotator cuff repair procedure on (b)(6) 2023, it was observed that there was a pinhole in the foil wrapping of the fastin rc 5mm orthocord w/o needles device.According to the report, the issue was noticed upon opening the package of the device.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the foil pouch is open and is damaged, it has small perforation.A partial part of the desiccating paper sheath is shown.A manufacturing record evaluation was performed for the finished device 7l66423 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection, this complaint can be confirmed.The manufacturer performed an investigation with the following results: an in-process control has been performed on 9 parts chosen randomly by a certified operator and have been inspected also pert (b)(4) rev25, (b)(4) rev45.The result of this process check is successful, none of the 9 parts were non-conformed.So, there is no need to inspect more parts of the batch nor raise a non-conformance.The batchs have been assembled by operators trained and certified on the process validated in production.A training verification has been performed at the moment in the production where the issue could have occurred.Every employee has completed the training for the processes.Effect of having one of a perforation on the foil pouch upon code 222993 has been evaluated in the (b)(4) rev y by combining probability and severity levels.0 complaints received over 121393 parts produced since 2016.(b)(4).This risk is acceptable.The analysis showed that the production controls implemented guarantee 100% detection of this type of problem if it was generated in neuchâtel.Multiple 100% control, guarantee that found a perforation on the foil pouch does not occur in the manufacturing process.We can conclude that it is highly unlikely that these defects were generated during the manufacturing process.Therefore it could be related to procedural variables, such handling of the device or product interaction before procedure, a mishandling of the device while it was being unpackaged can lead to damages in the foil pouch, however this cannot be conclusively determined, at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
FASTIN RC 5MM ORTHOCORD W/O NEEDLES
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17081149
Report Number1221934-2023-02334
Device Sequence Number2250423
Product Code MBI
UDI-Device Identifier10886705008711
UDI-Public10886705008711
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K060664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number222993
Device Catalogue Number222993
Device Lot Number7L66423
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown